MAUDE Adverse Event Report: DEPUY MITEK LLC US FEM.INTRAFXSHEATH&SCRSYS,8.5MM; ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, STERILE

DEPUY MITEK LLC US FEM.INTRAFXSHEATH&SCRSYS,8.5MM; ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, STERILE
Catalog Number 254683
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/16/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement the complaint device was received and evaluated.From visual inspection the device is shown to be cracked/broken along the high ribbed portion of the wings, confirming this complaint.Since the sheath broke on insertion, a possible cause of failure is the use of the wrong inserter.Since this information was not supplied, it is hard to determine a definite cause of failure.A batch review was conducted to determine if there were any internal processing issues, which would have contributed to the nature of the product complaint.Our results indicate that this batch was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the mitek complaints system revealed no other complaints for this lot of devices that were released to distribution.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Associated medwatch: 1221934-2018-53825 this report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep that during an acl repair that the two of the customer's intrafix femoral sheath and screw systems, 8mm, broke when being inserted.The sales rep reported that the first sheath, under the scope, could be seen to be bending and turning a white color just before it broke.The surgeon completely removed this sheath and inserted a second sheath, different lot, in the same bonehole when under the scope they could see it bending and turning white again.The surgeon stopped inserting the sheath and attempted to remove it before it broke but was unable to do so.The surgeon completely removed this sheath and inserted a third, different lot number, same type of sheath in the same bonehole and completed the procedure with no patient consequences or delay.The sales rep reported that the surgeon dilated the tunnel according to our procedure and that his angle of insertion was perfect.

Brand Name
FEM.INTRAFXSHEATH&SCRSYS,8.5MM
Common Device Name
ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, STERILE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7859110
Report Number1221934-2018-54620
Device Sequence Number1565652
Product Code MAI
UDI-Device Identifier10886705013647
UDI-Public10886705013647
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/16/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2016
Device Catalogue Number254683
Device Lot Number3741064
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2014
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2014
Initial Report FDA Received Date09/10/2018
Patient Sequence Number1